Please use this identifier to cite or link to this item:
Title: Asymptotic homogenization modeling of thin composite network structures
Authors: Challagulla, Krishna S.
Kalamkarov, Alexander L.
Georgiades, Tasos 
Keywords: Composites;Geometry;Elasticity
Issue Date: 2007
Publisher: Elsevier
Source: Composite Structures, 2007, Volume 79, Issue 3, Pages 432-444
Abstract: Asymptotic homogenization models for composite plates reinforced with orthotropic bars are developed and the effective elastic coefficients are obtained. The original problem for the regularly non-homogeneous composite structure reduces to a system of two simpler types of problem, called "unit cell" problems. It is precisely these unit cell problems that enable the determination of the aforementioned coefficients. These effective coefficients are universal in nature and can be used to study a wide variety of boundary value problems associated with a composite structure of a given geometry. The derived model is applied to a number of practical cases involving composite plates reinforced with different networks of orthotropic bars. It is shown that the model can be used to tailor the effective properties of a given composite structure to meet the requirements of a particular application by changing some material or geometric parameters. In the limiting case of isotropic reinforcements, the results are shown to converge to those of previous models obtained by means of asymptotic homogenization or stress-strain relationships in the reinforcements.
ISSN: 02638223
Rights: © 2006 Elsevier
Type: Article
Appears in Collections:Άρθρα/Articles

Show full item record

Citations 10

checked on Feb 8, 2018

Page view(s)

Last Week
Last month
checked on Dec 17, 2018

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.